Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 201, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Oct 3, 2014, 11:25 AM EDT for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at Oct 4, 2014, 5:45 PM EDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 11:25 AM EDT (15:25 UTC)
- In effect from
- Oct 4, 2014, 5:45 PM EDT
- Expired
- Oct 5, 2014, 9:30 PM EDT
- In force
- 28 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN
The radar
The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 15:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Riverton (RVTI3). The gauge peaked at 13.01 ft at Oct 6, 2014, 9:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03342000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
453
WGUS43 KIND 031525
FLWIND
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1125 AM EDT FRI OCT 3 2014
...The National Weather Service in Indianapolis has issued a Flood
Warning for portions of the following river in western Indiana and
eastern Illinois...
Wabash River...
.Lowland flooding will develop quickly along portions of the Wabash
River in the York...Hutsonville...Merom and Palestine areas. Heavy
rains of 3 to more than 5 inches fell immediately along the Wabash
river in eastern Illinois and western Indiana from Robinson Illinois
to Lafayette Indiana on Thursday night. Significant flooding is not
expected. Flooding will affect some local and State Roads...low
agricultural land and some river parks for 1 to possibly 3 days.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
ILC033-101-INC083-153-041525-
/O.NEW.KIND.FL.W.0200.141004T1715Z-141007T0900Z/
/HUTI2.1.ER.141004T1715Z.141005T0000Z.141006T2100Z.NO/
1025 AM CDT FRI OCT 3 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Hutsonville Legacy Power Plant Site.
* from Saturday afternoon to late Monday night.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.3
feet tomorrow evening.
* At 16.0 feet...Old Darwin Road and a few low rural roads between
York and Hutsonville, Illinois begin to flood. Agricultural
flooding begins along portions of the river.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$
ILC033-101-INC083-153-041524-
/O.NEW.KIND.FL.W.0201.141004T2145Z-141006T0130Z/
/RVTI3.1.ER.141004T2145Z.141005T0600Z.141005T1330Z.NO/
1125 AM EDT FRI OCT 3 2014
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Wabash River at Riverton.
* from Saturday afternoon to Sunday evening.
* At 11:00 AM Friday the stage was 9.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 15.4 feet by early Sunday morning.the
river will fall below flood stage by late Sunday morning.
* At 16.0 feet...Some agricultural lands underwater. A few rural
roads in Crawford County, Illinois close as water backs up Minnow
slough. High water affects campground at Leaverton Park in
Palestine. A few private roads near the Gill Township levee in
Sullivan County may flood. Water level is at the top of most
makeshift levees.
&&
LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
3899 8748 3913 8761
$$1 follow-up statement
935
WGUS83 KIND 041539
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1139 AM EDT SAT OCT 4 2014
...The Flood Warning is no longer in effect for portions of the
following river in Indiana...
Wabash River...
.The Wabash River near Hutsonville and Riverton is not expected to
flood stage in Western Indiana.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web. From
the blue menu bar on the left side of the page...click on rivers and
lakes.
ILC033-101-INC083-153-041609-
/O.CAN.KIND.FL.W.0200.000000T0000Z-141007T0900Z/
/HUTI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1039 AM CDT SAT OCT 4 2014
The Flood Warning is cancelled for
The Wabash River at Hutsonville Legacy Power Plant Site.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast below flood stage with a maximum
value of 14.2 feet early Monday morning.
&&
LAT...LON 3932 8763 3922 8762 3914 8768 3912 8762
3923 8754 3930 8757
$$
ILC033-101-INC083-153-041609-
/O.CAN.KIND.FL.W.0201.000000T0000Z-141006T0130Z/
/RVTI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1139 AM EDT SAT OCT 4 2014
The Flood Warning is cancelled for
The Wabash River at Riverton.
* At 11:00 AM Saturday the stage was 12.5 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 12.6 feet this
afternoon.
&&
LAT...LON 3913 8767 3898 8759 3885 8756 3886 8750
3899 8748 3913 8761
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Oct 3, 10:30 AM EDT, 55 minutes earlier.
Area forecast discussion, Oct 3, 10:30 AM EDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1030 AM EDT FRI OCT 3 2014 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 314 AM EDT FRI OCT 3 2014 MUCH COLDER AIR WILL FLOW INTO CENTRAL INDIANA BEHIND A COLD FRONT TODAY. AS AN UPPER TROUGH BUILDS IN AS WELL...CHANCES FOR RAIN WILL OCCUR AT TIMES INTO NEXT WEEK. TEMPERATURES WILL COOL TO WELL BELOW AVERAGE FOR THE WEEKEND...WITH READINGS SLOWLY WARMING TO NEAR NORMAL BY MID WEEK NEXT WEEK. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1010 AM EDT FRI OCT 3 2014 COLD FRONT COMING INTO WESTERN INDIANA AS OF 14Z. AREA OF SHOWERS AHEAD OF THE FRONT IMPACTING AREAS MAINLY NORTH OF I-70. TEMPS REMAINED IN THE 60S ACROSS THE FORECAST AREA...BUT TEMPS QUICKLY FALL INTO THE UPPER 50S WITH THE FRONTAL PASSAGE. AREA OF SHOWERS NORTHWEST OF THE INDY METRO WILL SHIFT E/NE THROUGH THE REMAINDER OF THE MORNING AS THE FRONT MAKES STEADY PROGRESS EAST. HAVE HELD ONTO LIKELY POPS NORTH OF I-70 FOR THE NEXT FEW HOURS TO ACCOUNT FOR THE SHOWERS...THEN DROP BACK TO CHANCE POPS FOR THE REST OF THE DAY. EXPECT A RELATIVE LULL IN POPS IN THE EARLY AFTERNOON WITH JUST SCATTERED LIGHT SHOWERS AND/ OR DRIZZLE...WITH RAIN SHOWERS INCREASING ONCE AGAIN BY LATE DAY AS A QUICK MOVING UPPER WAVE TRACKS INTO THE REGION FROM THE WEST. AREA OF CLEAR SKIES WELL INTO ILLINOIS THIS MORNING AS DRIER AIR COMES IN BEHIND THE FRONT. WITH INCREASING COLD ADVECTION AND LINGERING LOW LEVEL MOISTURE HOWEVER...EXPECT CU TO FILL IN THE CLEAR SLOT BY MIDDAY WITH ANY PEAKS OF SUN OVER THE FORECAST AREA THIS AFTERNOON LARGELY LIMITED. HIGHS HAVE BEEN REACHED OVER THE ENTIRE FORECAST AREA AND AS THE FRONT PASSES...TEMPS WILL FALL INTO THE 50S BY LATE DAY. WINDS WILL REMAIN BREEZY ALL DAY...WITH PEAK GUSTS AT 30-35MPH WITHIN THE COLD ADVECTION. ZONE AND GRID UPDATES OUT. && .SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/ ISSUED AT 314 AM EDT FRI OCT 3 2014 FOCUS IS ON TEMPERATURES AND CHANCES FOR RAIN THROUGH THE SHORT TERM. MODELS ARE CLOSE ENOUGH THAT A BLEND WAS USED FOR MOST ITEMS. AT 00Z FORCING FROM UPPER TROUGH AND SECONDARY FRONT WILL CONTINUE MAINLY ACROSS THE EASTERN FORECAST AREA. WILL GO CHANCE POPS EAST AND SLIGHT CHANCE POPS WEST. POPS WILL DIMINISH THROUGH THE EVENING AS THE FORCING EXITS TO THE EAST...WITH MOST AREAS DRY BY 06Z. SOME PARTIAL CLEARING WILL OCCUR TONIGHT...AND WITH THE STRONG COLD ADVECTION LOW TEMPERATURES IN THE 30S LOOK REASONABLE. HOWEVER MAV JUST LOOKS TOO COLD...ESPECIALLY WHEN COMPARED TO OTHER GUIDANCE. WILL GO CLOSER TO A RAW MODEL BLEND. ON SATURDAY ANOTHER SPOKE OF ENERGY WILL ROTATE AROUND THE UPPER LOW AND BRING MORE CLOUDS TO THE AREA. THE NORTHERN FORECAST AREA WILL BE CLOSE ENOUGH TO THE BETTER FORCING TO GO WITH SOME SLIGHT CHANCE POPS FOR THE THREAT OF SHOWERS. THE CLOUDS WILL KEEP TEMPERATURES QUITE COOL FOR EARLY OCTOBER...WITH HIGHS SATURDAY ONLY IN THE LOWER TO MIDDLE 50S. MAV LOOKS TOO WARM GIVEN EXPECTED CONDITIONS...SO WENT CLOSER TO A RAW MODEL BLEND. WENT DRY SATURDAY NIGHT WITH A LOSS OF FORCING ACROSS THE AREA. AGAIN EXPECTING SOME PARTIAL CLEARING...SO LOWS WILL BE IN THE 30S ONCE AGAIN. WINDS SHOULD REMAIN HIGH ENOUGH TO KEEP WIDESPREAD FROST AT BAY...BUT PROTECTED AREAS COULD SEE SOME. ON SUNDAY AND SUNDAY NIGHT WARM ADVECTION WILL BEGIN AND HEIGHTS WILL RISE AS UPPER LOW LIFTS NORTHEAST. PLENTY OF UNCERTAINTY IN WHETHER FORCING FROM THE WARM ADVECTION WILL BE ENOUGH FOR SOME LIGHT RAIN/SPRINKLES. FOR NOW FEEL THAT THERE WILL BE ENOUGH FORCING AND MOISTURE FOR SLIGHT CHANCE POPS SUNDAY AFTERNOON AND NIGHT. CONFIDENCE IS LOW THOUGH. && .LONG TERM /MONDAY THROUGH THURSDAY/... ISSUED AT 314 AM EDT FRI OCT 3 2014 THE MAIN FOCUS FOR THE EXTENDED WILL BE POPS AS THE 00Z GFS WAS BRINGING REMNANTS OF SIMON QUICKLY NORTHEAST TO THE AREA MID AND LATE WEEK. ALONG WITH THE 00Z GEM...12Z ECMWF AND ENSEMBLE MEANS...THE NATIONAL HURRICANE OFFICIAL FORECAST IS WELL SOUTHWEST OF THE FAST 00Z GFS AT 00Z WEDNESDAY OCTOBER 8. CONSEQUENTLY...THE SUPERBLEND...BECAUSE OF ITS GFS WEIGHTING...HAS POPS ALL THE WAY THROUGH THE EXTENDED. AFTER COORDINATING WITH ALL ADJACENT OFFICES...PULLED SUPERBLEND POPS AFTER TUESDAY. MEANWHILE...DEEP UPPER LOW WILL SPIN ACROSS ONTARIO EARLY WEEK. TROUGH EXTENDING SOUTH FROM THIS FEATURE WILL PIVOT ACROSS CENTRAL INDIANA ON TUESDAY. THIS WILL FORCE A COLD FRONT SOUTHEAST ACROSS THE AREA MONDAY AND MONDAY NIGHT AND SHOULD RESULT IN SHOWER ACTIVITY FROM MONDAY THROUGH TUESDAY. TEMPERATURES SHOULD START OFF ON THE COOL SIDE BUT WILL LIKELY WARM TO ABOVE NORMAL BY MID TO LATE WEEK AS HEIGHTS BUILD BEHIND THE DEPARTING UPPER TROUGH. && .AVIATION /DISCUSSION FOR THE 03/1500Z TAF UPDATE/... ISSUED AT 1022 AM EDT FRI OCT 3 2014 UPDATE... MVFR CONDITIONS WILL CONTINUE AT KIND THROUGH THE AFTERNOON. RAIN SHOWERS ARE BECOMING MORE ISOLATED IN NATURE THOUGH...SO WILL ONLY CARRY VCSH AT THIS POINT. PREVIOUS DISCUSSION... RADAR AND RAPID REFRESH REFLECTIVITY PROGS SUGGEST FAIRLY WIDESPREAD SHOWERS ENDING AROUND 14Z AT HUF AND 15Z-16Z AT THE OTHER SITES AS A COLD FRONT MOVES THROUGH FROM THE WEST. HOWEVER...ADDITIONAL SHOWERS ARE LIKELY TO POP UP ESPECIALLY AFTER 20Z AS UPPER TROUGH PIVOTS NORTHEAST ACROSS THE AREA. FLYING CONDITIONS SHOULD START OFF MVFR WITH TEMPO IFR POSSIBLE MAINLY PRIER TO THE FRONTAL PASSAGE. VFR CONDITIONS POSSIBLE LATE TODAY BUT MORE LIKELY AFTER 00Z AS THE SHOWERS END AT HUF AND BMG AND A FEW HOURS LATER AT IND AND LAF. WEST WINDS WILL INCREASE TO AROUND 15 KNOTS WITH GUSTS TO NEAR 25 KNOTS AFTER THE FRONT PASSES. WINDS WILL DIMINISH A BIT TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...RYAN SHORT TERM...50 LONG TERM....MK AVIATION...MK/TDUD VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 3, 9:59 AM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 959 AM EDT FRI OCT 3 2014 INZ021-028>031-035>049-051>057-060>065-067>072-041000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 959 AM EDT FRI OCT 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SCATTERED SHOWERS. GUSTY WINDS. HAZARDS: BRIEF HEAVY RAINFALL. WIND GUSTS 30 TO 35 MPH. TIMING: SHOWERS THROUGH THIS EVENING. GUSTY WINDS DURING THE DAY. DISCUSSION: SHOWERS WILL CONTINUE AS A COLD FRONT SWEEPS THROUGH THE REGION THIS MORNING. ADDITIONAL SHOWERS ARE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES INTO THE LOWER GREAT LAKES. WINDS MAY GUST TO 30 TO 35 MPH AS COLDER AIR MOVES INTO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: GUSTY WINDS WILL BE FOUND ACROSS CENTRAL INDIANA IN THE WAKE OF A COLD FRONT THROUGH SATURDAY. WITH TEMPERATURES FALLING INTO THE 30S SATURDAY NIGHT...PATCHY FROST WILL BE POSSIBLE ACROSS CENTRAL INDIANA...MAINLY IN SHELTERED AREAS. DISCUSSION: GUSTY WINDS WILL CONTINUE THROUGH SATURDAY AS COLDER AIR MOVES IN. A MUCH COOLER AND UNSETTLED WEATHER PATTERN IS EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Oct 3, 7:28 AM EDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
728 AM EDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 AM HEAVY RAIN MONTEZUMA 39.79N 87.37W
10/03/2014 M4.50 INCH PARKE IN CO-OP OBSERVER
&&
ELBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 11:30 PM EDT | Areal Flood Advisory | IND | Sullivan, Vermillion, Vigo | 3 hr |
| Oct 3, 11:25 AM EDT | River Flood Warning | IND | Knox, Sullivan | 4 days |
Nearby
River Flood Warnings in Indiana, 2014River Flood Warnings in Illinois, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.